MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10600
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foreign material present on the device.The target lesion was located in the left anterior descending artery (lad).A 3.00 x 8 synergy stent was selected for use and was opened in sterile fashion.Upon removing the stent from the hoop, a clear piece of adhesive was noted.The device never went into the patient.A new stent was opened to complete the procedure.
 
Additional Manufacturer Narrative
B5.Describe event or problem- updated.
 
Event or Problem Description
It was reported that foreign material present on the device.The target lesion was located in the left anterior descending artery (lad).A 3.00 x 8 synergy stent was selected for use and was opened in sterile fashion.Upon removing the stent from the hoop, a clear piece of adhesive was noted.The device never went into the patient.A new stent was opened to complete the procedure.It was further reported that the adhesive was on the mid shaft of the balloon.
 
Additional Manufacturer Narrative
Device evaluation by mfr: the synergy ii us mr 3.00 x 8mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent od (outer diameter) was measured by snap gauge and was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and tactile examination of the hypotube identified no issues.Examination of the tip via scope found no damage to the tip.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination.Mid shaft bond od was measured for reference using a calibrated snap gauge was not within an acceptable measurement.No other issues were noted during product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11821474
Report Number2134265-2021-06029
Device Sequence Number3223779
Product Code NIQ
UDI-Device Identifier08714729839996
UDI-Public08714729839996
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model Number10600
Device Catalogue Number10600
Device Lot Number0026175416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer05/18/2021
06/17/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date05/27/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1